Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 198, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jun 16, 2019, 12:13 AM CDT for 4 counties in Oklahoma. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 16, 2019, 12:13 AM CDT (05:13 UTC)
- Expired
- Jun 16, 2019, 1:00 AM CDT
- In force
- 47 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Creek County, OK, Okfuskee County, OK, Okmulgee County, OK, Pawnee County, OK
The radar
The Tulsa radar (KINX), 79 km from the middle of the area, began a volume at 05:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 15, 11:47 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 5.2 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3821 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 1257 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.5
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 11:36 PM CDT, 37 minutes earlier.
Area forecast discussion, Jun 15, 11:36 PM CDT, 37 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1136 PM CDT Sat Jun 15 2019
...UPDATE...
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Main aviation concerns for the next 24 hours concentrated on
approaching MCS and its evolution. Expect that the MCS will be on
the decline as it moves through much of eastern Oklahoma, although
there is a nonzero chance that it could hold together long enough
intensity-wise to cause severe gusts at the E OK terminals.
Confidence in that is very low and certainly too low to put in the
TAFs at this time. Will continue the earlier mention of TSRA with
MVFR conditions in TEMPO groups at all terminals early in the
period. Will continue to pinpoint MLC/FSM for the greatest chance
of seeing additional development tomorrow afternoon/evening,
although the potential is nonzero at the remaining terminals as
well.
&&
.PREV DISCUSSION... /Issued 947 PM CDT Sat Jun 15 2019/
..UPDATE...
DISCUSSION...
Bowing thunderstorm complex currently across southwestern
OK will continue to track east overnight, eventually
impacting portions of eastern OK mainly after midnight.
In addition, nearly stationary severe convection continues
to be absorbed by the northern end of the bow, and recent
CAMs output suggests isolated development will be possible
into parts of northeast OK prior to 06z. Main severe threat
through the overnight hours will be damaging wind gusts along
with large hail.
Given the high precip chances overnight along with wet ground
conditions, have opted for a flash flood watch for much of
eastern OK the remainder of the night. This may need to be
expanded in coverage/time later tonight.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flash Flood Watch until 7 AM CDT Sunday for OKZ054>068-070-071-
073.
AR...None.
&&
AVIATION.....22Hazardous weather outlook, Jun 15, 4:55 PM CDT, 7 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 455 PM CDT Sat Jun 15 2019 ARZ001-002-010-011-019-020-029-OKZ049-053>076-161030- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 455 PM CDT Sat Jun 15 2019 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This Evening and Tonight. SEVERE THUNDERSTORM. RISK...Limited. AREA...Northeast Oklahoma northwest of I-44. ONSET...After 7 pm. SEVERE THUNDERSTORM. RISK...Elevated. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...After 7 pm. HEAVY RAIN. RISK...Limited. AREA...Northeast Oklahoma. ONSET...After 7 pm. Flash FLOOD. RISK...Limited. AREA...Northeast Oklahoma. ONSET...After 7 pm. DISCUSSION... Strong to severe thunderstorms are expected to develop this evening over north central and northeastern Oklahoma. Strong instability and moderate wind shear will support some severe weather potential with this activity, primarily large hail and damaging wind. There will be a very limited risk of a tornado this evening with the initial development across parts of northeast Oklahoma. In addition, ongoing thunderstorms over West Texas will organize into a complex of storms as they move east across Oklahoma. These storms will likely begin to affect the area around midnight. The greatest threat from these storms will be damaging wind and heavy rainfall as they move across eastern Oklahoma and western Arkansas. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Likely. .DAYS TWO THROUGH SEVEN...Sunday through Friday. SUNDAY...Severe Thunderstorm Potential...Heavy Rain Potential. MONDAY and TUESDAY...Thunderstorm Potential. WEDNESDAY...Severe Thunderstorm Potential...Heavy Rain Potential. THURSDAY and FRIDAY...No Hazards. EXTENDED DISCUSSION... The forecast for the upcoming week remains largely unsettled with daily thunderstorm chances. The exact details will fluctuate from day to day, however sufficient instability and high amounts of low level moisture will support both the potential for severe weather and areas of heavy rainfall. Areas of repeated heavy rains will become increasingly likely for flooding concerns, and this will become more clear as the week progresses. weather.gov/tulsa contains additional information. 69
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 9:35 PM CDT | Flash Flood Watch | TSA | Cherokee, Craig, Creek, Delaware, McIntosh, Mayes and 11 more | 8 hr |
| Jun 16, 12:44 AM CDT | Special Weather Statement | TSA | Osage | 31 min |
| Jun 16, 12:53 AM CDT | Severe Thunderstorm Warning | TSA | Creek, McIntosh, Muskogee, Okfuskee, Okmulgee, Osage and 3 more | 41 min |
| Jun 16, 1:19 AM CDT | Special Weather Statement | TSA | Pittsburg | 41 min |
| Jun 16, 1:33 AM CDT | Special Weather Statement | TSA | McIntosh, Mayes, Muskogee, Nowata, Osage, Rogers and 2 more | 42 min |
| Jun 16, 2:07 AM CDT | Special Weather Statement | TSA | Haskell, Latimer, Muskogee, Pittsburg, Pushmataha, Sequoyah | 53 min |
| Jun 16, 2:40 AM CDT | Special Weather Statement | TSA | Choctaw | 35 min |
| Jun 16, 2:56 AM CDT | Special Weather Statement | TSA | Choctaw, LeFlore, Pushmataha, Sequoyah | 49 min |
| Jun 16, 3:56 AM CDT | Special Weather Statement | TSA | Craig, Ottawa | 49 min |
| Jun 16, 8:09 AM CDT | River Flood Advisory | TSA | Ottawa | 22 hr |
| Jun 16, 9:16 AM CDT | River Flood Advisory | TSA | Muskogee | 25 hr |
| Jun 16, 3:09 PM CDT | Special Weather Statement | TSA | Choctaw | 36 min |
| Jun 16, 4:03 PM CDT | Special Weather Statement | TSA | Tulsa | 42 min |
| Jun 16, 4:06 PM CDT | Special Weather Statement | TSA | Creek | 39 min |
| Jun 16, 4:40 PM CDT | Special Weather Statement | TSA | Tulsa | 50 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.